Vol. 295, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Other MSP Journals
Blocks in flat families of finite-dimensional algebras

Ulrich Thiel

Vol. 295 (2018), No. 1, 191–240
Abstract

We study the behavior of blocks in flat families of finite-dimensional algebras. In a general setting we construct a finite directed graph encoding a stratification of the base scheme according to the block structures of the fibers. This graph can be explicitly obtained when the central characters of simple modules of the generic fiber are known. We show that the block structure of an arbitrary fiber is completely determined by “atomic” block structures living on the components of a Weil divisor. As a byproduct, we deduce that the number of blocks of fibers defines a lower semicontinuous function on the base scheme. We furthermore discuss how to obtain information about the simple modules in the blocks by generalizing and establishing several properties of decomposition matrices by Geck and Rouquier.

Keywords
finite-dimensional algebras, block theory, flat families, representation theory, Brauer reciprocity, decomposition matrices
Mathematical Subject Classification 2010
Primary: 16G10
Secondary: 14DXX, 16T20, 20C08
Milestones
Received: 11 October 2016
Revised: 3 November 2017
Accepted: 5 December 2017
Published: 13 March 2018
Authors
Ulrich Thiel
School of Mathematics and Statistics
University of Sydney
Sydney, NSW
Australia